Feet and heel pain during chemo

Hi friends and well wishers,

My mom is undergoing chemotherapy followed by mastectomy. She has completed 4 cycles with 15 days gap and 1 of the 12 weekly cycles. I wonder why she has to go through so many cycles of chemo; is this normal process?

She is experiencing more pain in her heels and legs. She is taking calcium supplements but no relief.

Does this usually happen? What can I do to ease the pain?

I always look up to this community whenever I am in doubt or am sad. Doctors and friends in this group are always a big support for me.

Also can someone help me find ways to make my mom more positive and strong willed?

2 Replies

  • 1. This is normal process, don't worry.

    2. Pain in heel and legs could be due to chemotherapy drug called Paclitaxel. Most patients do feel that. A tingling sensation as well. I suggest you visit your oncologist and let him see her once.

    My suggestion is, please also ask your Oncologist about common side effects related to chemo your mother is being administered and common medicines for the same. This will be helpful.

  • As Dr. Shah has stated, the pain your mother is experiencing is not unusual with some chemos. It is also not unusual if her neutrophils are low and she is getting injections to boost them. If that is the case, many have found that taking the antihistamine lorantidine before and for a few days after the injections helps with bone pain. It is worth asking her doctor about if she is getting the injections. I hope your mother has been able to see her doctor to discuss the issue.

You may also like...